Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Stoping Oxycodone cold turkey...

advertisement
2

Comments

  • just be very cautious if you ever have to do that again. it can be very dangrous. its a blow to your system. things can happen more then just vomiting, shakes etc.

    i am glad you are feeling a bit better.
    but everytime i have gone off meds they have been tapered to a lower dose of medication or different type then to nothing.

    just be so very careful iv seen personally the bad effects it can have on people....

    good luck on your journey... =D>
  • ~X( I have been on oxy's,10 mg twice a day as well as 6 5/325 percocets for two yrs now.I HATE having to take pills but I can not live any kind of a normal life without them.I had a tri/level fusion om 1/15/08,and my MS said that I am not fusing at the lower level.So i do not see myself as an addict,I am dependent on these meds to live a somewhat normal life.I know that someday I will have to get off all the shit I am on,but for now I deal with the pain thru narcotics.
  • advertisement
  • Thanks everyone for all the info and well wishes. I did make it to the point where my only symptom was the diarrhea.

    The bananas and pb&j helped quite a bit.

    Unfortunately my neck pain was so unbearable I needed relief and the hot tub, ice packs and muscle relaxers weren't doing squat. Instead of taking 6 a day I'm only on 2-3.

    I still hurt, bad, but I'd rather keep it a low dose/frequency than as often as I was. Also I'm trying to keep "As Needed" rather than on the clock.

    When I wake up my neck is so bad that I often do not want to get out of bed, that is what brought me back on.

    I did see my NS last week, I brought my wife along for a second set of ears/questions. He basically said that if my only symptom right now is neck pain and head pain/migraines then he sees no need to do surgery. He said when, not if, my arm pain comes back then we'll look at what else can be done, more shots, RF's, and he mentioned mylogram?

    I told him that my neck pain at it's best is a 5 and is normally around 7-8 with frequent days of 12's. He said he still feels no need for surgery until I have multiple symptoms from my C-spine and he did stress that I do have very serious issues in my neck and the pain in my arms will likely return full on. He said he will continue to give me a monthly Rx of percocet if I need it but if I request more frequency then we'll have to re-evaluate.
  • Sorry you still have so much pain. ghheeshh.
    ON a happy note that was nice of your NS to perscribe them as you need them WOW. Usually (not always) its a tuff situation to get meds even with the surgeon doing the surgery.

    Have you sought a second opinion?
    I just don't get why a dr would want symptoms to get worse. Even him/her saying that most likely the arm pain will return?? UGGGHHH I personally would not even want to wait till that point. But of course that is entirley your decsion.
    I know surgery is a last option for anyone and even the dr.
    But personally I could not suffer through the pain your describing.
    I give you the highest praise for doing so =D> =D>

    Keep us up to date on your progess. Im very curious to see how all turns out!! We are here for ya to support you through the worst of days as you already know.

    Take Care
    Terri O:) O:) O:)
  • I was slated to get a 2nd opinion until my doc said he wants to wait to do the surgery, so I canceled for now.

    Problem is that not only do I have the pain and medical issues to deal with but the lawsuit against the other driver that made the illegal left turn in front of me is still on going. I finally got it thru to my lawyer that I cannot have surgery til my case is settled since I could very well lose my job.
  • advertisement
  • I have sorta the same situation as you ( lawsuit and all) and after talking about it with my lawyer he said that if I was even remotely considering surgery that I needed to have the surgery before my case was settled just in case there were issues. After thinking about it for a bit I decided I agreed with him. I mean... What if you settle your case and then have the surgery and heaven forbid there is a complication and you have to have even more surgeries? Then the suit is settled and you have no recourse againt the other party and you are stuck with all the cost, not to mention the chance that you could lose your job regardless..

    Just something worth thinking about.. It could end up costing you more in the long run if you settle before surgery..

    Good Luck with whatever you decide!
  • Those were my thoughts too until I questioned my lawyer about what happens when the surgery is ineffective and/or I require more surgeries? She said she is going after a settlement that takes all of that into account or they will have to leave it open ended (being able to come back and sue again later on down the road).

    I'm no lawyer so I'm not sure if that is accurate or not but, she seems to be one hell of a lawyer and says my case is pretty solid.
  • I have damaged my back through years of racing and crashing motorcycles. I have been on Percocet ~ Oxycodone 10/325 this time for about a year. I have been taking up to 10 pills a day. I know its not good and I just want to stop. I know what a lot of people are going to say "taper". Look I have to work and staying sick for months is really not a option. I can take a week off and I'm planning to take the last pill tonight so I can get a good nights sleep, for what I'm sure will be the last for a while from what I have read.
    Can anyone please give me some real help as to what to do to make this more bearable? PLEASE HELP.
    If you are just wanting to tell me how crazy I am, knock yourself out but your not helping. I don't have much choice.
  • yes you are crazy yor a bad guy lol !im kidding u need luagh cuz where your headed its not pretty.i am a 1400 MORE desert racer i have went threw bad with drawls before and almost died,i was withdrawing from norco,oxycontin, and oxycodone all at the same time i had to call 911 cuz i stoped breating and couldnt walk my sciatic-herrniated disc cuased me to seize up.i stayed in the hospital for 3 days.ok first nite i couldnt sleep bad cramps in my arms-hands ,runny nose,sneezing,head ache.day 2 chest pains,fever-chills,tremors,diahrea,vomitting,insomnia,hellish pain in my legs,cravings,shakes.day 3 same thing but i stoped breathing wife called 911 did CPR to get me back it was the worse feeling in my life the closest thing to death you will get,its worse,u want to die! this is my experiance i went threw.OK NOW ABOUT YOU can you get a refill?are you close to your DR?I AM GONNA HELP YOU, I WILL BE BY YOUR SIDE THREW THIS.you wont be working kiss that good by for a while cuz its gonna wipe you out!!!!!!!
    also try to contact your DR ASAP you need to tell him evrything this is a very dangerous drug and it can kill you, you cant play russian rulllet with your life ,its a very serouis medical condition you need medical help.talk to ya soon.......
advertisement
Sign In or Register to comment.